Advertisement

Journal of Optimization Theory and Applications

, Volume 71, Issue 3, pp 549–568 | Cite as

Euler-Lagrange equation in the case of nonregular equality constraints

  • U. Ledzewicz-Kowalewska
Contributed Papers

Abstract

An optimization problem with inequality and equality constraints in Banach spaces is considered in the case when the operators which determine the equality constraints are nonregular. In this case, the classical Euler-Lagrange equation has the degenerate form, i.e., does not depend on the functional to be minimized. Applying some generalization of the Lusternik theorem to the Dubovitskii-Milyutin method, the family of Euler-Lagrange equations is obtained in the nondegenerate form under the assumption of twice Fréchet differentiability of the operators. The Pareto-optimal problem is also considered.

Key Words

Dubovitskii-Milyutin method Euler-Lagrange equation equality constraints nonregular operators Lusternik theorem Pareto optimality 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Girsanov, I. V.,Lectures on Mathematical Theory of Extremum Problems, Springer-Verlag, Berlin, Germany, 1972.Google Scholar
  2. 2.
    Ioffe, A. D., andTikhomirov, W. M.,Theory of Extremal Problems, North-Holland, Amsterdam, Holland, 1979.Google Scholar
  3. 3.
    Ledzewicz-Kowalewska, U.,On Some Specification of the Dubovitskii-Milyutin Method, Nonlinear Analysis, Vol. 10, No. 12, pp. 1367–1371, 1986.Google Scholar
  4. 4.
    Ledzewicz-Kowalewska, U.,Application of the Method of Contractor Directions to the Dubovitskii-Milyutin Formalism, Journal of Mathematical Analysis and Applications, Vol. 125, No. 1, pp. 174–184, 1987.Google Scholar
  5. 5.
    Ledzewicz-Kowalewska, U.,A Necessary Condition for Extremal Problems under Gateaux Differentiability, Journal of Mathematical Analysis and Applications, Vol. 134, No. 1, pp. 158–168, 1988.Google Scholar
  6. 6.
    Avakov, E. R.,Extremum Conditions for Smooth Problems with Equality-Type Constraints, USSR Computational Mathematics and Mathematical Physics, Vol. 25, No. 5, pp. 680–693, 1985.Google Scholar
  7. 7.
    Avakov, E. R.,Necessary Conditions for the Minimum of Nonregular Problems in Banach Spaces: Maximum Principle for Abnormal Problems of Optimal Control, Trudy Matematicheskogo Instituta, Akademii Nauk SSSR, Vol. 185, pp. 3–29, 1988 (in Russian).Google Scholar
  8. 8.
    Tretyakov, A. A.,Necessary and Sufficient Conditions for Optimality of pth Order, USSR Computational Mathematics and Mathematical Physics, Vol. 24, No. 1, pp. 123–127, 1984.Google Scholar
  9. 9.
    Censor, Y.,Pareto Optimality in Multi-Objective Problems, Applied Mathematics and Optimization, Vol. 4, pp. 41–59, 1977.Google Scholar
  10. 10.
    Kotarski, W.,On Some Specification of the Dubovitskii-Milyutin Theorem for Pareto-Optimal Problems, Nonlinear Analysis, Vol. 14, No. 3, pp. 287–291, 1990.Google Scholar
  11. 11.
    Rudin, W.,Functional Analysis, McGraw-Hill Book Company, New York, New York, 1973.Google Scholar
  12. 12.
    Walczak, S.,On Some Properties of Cones in Normed Spaces and Their Application to Investigating Extremal Problems, Journal of Optimization Theory and Applications, Vol. 42, No. 4, pp. 559–582, 1984.Google Scholar

Copyright information

© Plenum Publishing Corporation 1991

Authors and Affiliations

  • U. Ledzewicz-Kowalewska
    • 1
  1. 1.Department of Mathematics and StatisticsSouthern Illinois University at EdwardsvilleEdwardsville

Personalised recommendations